Chronic IBS

Without going into to much detail I've suffered chronic IBS for about 12yrs.I also suffer with a few more serious illnesses,which means I'm on quite a lot of medication so I'm trying to cut some out that I don't feel I need.I was put on Mirtazapine 45mg for 4yrs now and I'm slowly tapering off it,at the moment I'm down to 22.5mg by the weekend i hope to be on 15mg.My question is my tummy pain seems to be getting worse.Can anyone tell me if it's due to comeing off the Mirtazapine or just coincidence ? I just can't seem to get any relief apart from a hot water bottle.

8 Replies

  • I can't answer that Gemini, as I don't have experience of either.

    There is another hu site that might be of help to you, IBS Network.



  • Sorry I can't help about that particular drug but I too have IBS which seems to be a quite common side effect to having fibro. I find any change in diet, water, etc makes my IBS flare and when I have changed medication esoecially if I have come off a tablet quite quickly I always seem to have some sort of flare of the IBS it is as though the body is saying "I don't recognise this something different is happening". If your symptoms get very bad I think you will have to contact your GP. It might be that you ahve to reduce the dose a bit more slowly than you had first planned if that is the cause. Let us know how you get onx

  • Hi Sweetheart, I looked up the side effects and withdrawal symptoms and nausea is high on the list along with feeling really sick. You may want to cut back on the cutting back for awhile and let your system adjust. Hope this helps sweetheart, and hope you get to feeling better soon.!!! xxx Mitzi

  • Thank you Mitzi I'll take that advise.

  • Have you heard of FODMAPS? It really helps to avoid certain categories of fruit and veg. It helped me feel better. Ask your GP for a gastro referral coz there are specialists out there helping people with IBS. Best wishes

  • I've been to a dietician and I was put on the Fodmap diet but it made no difference so I could not find my triggers.

  • Sorry to hear it made no difference... As you suggested it Must be down to the mirz withdrawal as I think it's also an antiemetic med so that would make sense. Hopefully short term problem while your body adjusts coz 4 years is a long time to be on any drug. Are you withdrawing this drug under GP guidance? Best wishes

  • Yes but he told me to use my own judgement as we all react differently and your right 4yrs is a long time as I have to take a lot more meds but this is the first of 2 I want to come off.My problem most times are listening to GP instead of my own instinct .Thank you for your reply.

You may also like...